MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN NORTH HAVEN-MFG ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic nephrectomy procedure, the cotton which was on the tip of the device did fall into the cavity of the patient.In order to resolve the issue, the cotton was then removed from patient¿s cavity and the device was replaced with a new one.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Pmv observed that the cotton swab had disengaged from the shaft.On the tip of the shaft signs of adhesive was observed but no sheared cotton swab material was observed.Engineering confirmed the cotton bud disengaged from the rod upon inspection of the unit.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The most probable root cause of the condition maybe due to an inadequate amount of adhesive in affixing cotton tip.The product analysis established a relationship between a device failure and the reported incident of component disengaged into cavity - retrieved.The root cause of the observed condition was determined to be a result of a manufacturing activity and a process improvement has been implemented to prevent this condition from recurring.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO PEANUT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7158202
Report Number1219930-2018-00027
Device Sequence Number11017387
Product Code GCJ
UDI-Device Identifier20884523000761
UDI-Public20884523000761
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM7B01RX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1